Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Butrans patch 5mcg

so I was recently prescribed butrans patch 10mcg but I had gotten really sick as it was too much medication. Dr told me to cut it in half and try again 20hrs later. I waited 1 & 1/2 day  before I put ,What is now , a 5mcg patch on. Today is the third day and I am still not having pain releif. Instead I am ridiculously drowsy and blurry vision . Anyone have this problem? Should I give it more time ?
advertisement

Comments

  • Please keep in constant contact with your prescribing doc, that way if he sees the issue, they may change tack 
    William Garza
    Spine-Health Mod
    erator

    Welcome to Spine-Health

  • blossom77bblossom77 EnglandPosts: 50
    Hi,
    The body takes time to adjust to any drug, side effects can lesson. Contact your dr just to let them know what is happening. 
  • advertisement
  • I will . And I messed up l, today is the third day.
  • inkadinkad DallasPosts: 3
    Definitely talk to your doc. But for me and what I've read, Butrans can be a great option for some. Don't give up yet. Our bodies are so beat up on and made to go thru so much. Butrans run on different Neuro pain paths, than traditional opioid pain relievers.
    I had terrible opioid pain Med problems, and went thru a gament of pain Med combos, and then entered Butrans. It was great for a great while.  But, we had started very low dose. And, moved up. 
    I had a L4/5,5/1 hardware removal almost 2 weeks ago, so I'm off of it now.
    Butrans gave me a lot of freedom of pill reminders and side effects. Especially due to having had so much opioid drug related problems, previously. 
    Luckily, my doc does let me be a big part of my pain management world and takes input and options in consideration. 
  • I just started my butrans 7.5 today. I'm so happy I found this site so I know what to expect the first few days. I'm so hoping this helps some with my pain, I'd love to cut down or even out my oxy.
  • advertisement
  • KristaJ72671KKristaJ72671 ConnecticutPosts: 1
    I recently started on Butrans 5mg after taking a "med vacation" as my PM Dr. called it (I had gone from my Neurosurgeon to PM and it took about a month for an appt).  I was taking oxycodone 10mg, the PM brought me down to 5mg (which didn't touch it (broke my neck in a car accident in 2013, 1 thoracic fusion, 1 lumbar fusion, fractured sacrum and broken tailbone (result of a fall caused because I couldn't walk because of the accident), dislocated shoulder, which keeps dislocating yada yada yada.  Anyway, I am also a recovering addict.  Sooo, I needed to get off the oxycodone because I was headed for trouble, I am also going to school to be an alcohol and drug recovery counselor.  Who will hire someone testing positive for opiates for that position?  The first night I applied the Butrans patch about an hour later I literally passed out.  I am not sure if it was like an overdose or what, but when I came to, I was nodding out for about a half hour.  It took about 1/2 an hour before I got my wits about me and it hasn't happened since.  I didn't have anyone home with me and I was pretty lucky.  I think my body just wasn't used to the change.  To be honest the 5mg worked well the first week.  I am at my 4th week now and see the PM doc this week and it isn't doing crap anymore.  I am afraid to have him increase the dose because I don't want what happened before to happen again!  I know people have had problems with Butrans sometimes showing up on urines and sometimes not, in my case my doc knows that it probably won't show on his test and I don't believe he will test me for it.  My concern is that when potential employers run urines, I don't want it to show up then!  As far as how your body reacts to the medication, it just goes to show that we are all made a little differently and this is why they run drug trials, to test the safety of specific drugs.  While most pain meds are really not safe in particular schedule I and II (the ones that work the best lol) but also when used with alcohol or other meds, we know that and it is a risk that I think we all know that risk.  Some people also have allergies as well.  That is why any drug is not 100% completely safe, not even over the counter meds.  Make sure you read the pamphlet, make sure you check with your doc and the pharmacist (the pharmacist probably has the best clue as to interactions).  Just my two cents.  I know this was written a bit back and I hope it has worked itself out and all is well now.  
advertisement
Sign In or Register to comment.